MAUDE Adverse Event Report: BECTON DICKINSON INSYTE-W WINGED PNK 20GA X 1.88IN; INTRAVASCULAR CATHETER

BECTON DICKINSON INSYTE-W WINGED PNK 20GA X 1.88IN; INTRAVASCULAR CATHETER
Catalog Number 381337
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
The catheter was inserted into the radial artery preoperatively for monitoring purposes only.At the end of the procedure, the catheter was pulled out.The staff member performing the procedure noticed that the catheter was shorter than usual.It was then determined sonographically that a large part of the catheter was still in the artery.An attempt was made to remove it using forceps.However, as this was unsuccessful, the remaining part of the catheter had to be surgically removed from the artery.
 
Additional Manufacturer Narrative
Our quality engineer inspected the sample submitted for evaluation.The reported issue of catheter separated/ broke after placement was confirmed upon inspection of the sample.Analysis of the sample showed a broken catheter with a smooth edge.This indicated a clean cut on the catheter.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.The assembly process was reviewed, and the only station that is in contact with the catheter tubing is the rubber pads at the flaring station.Given the elastic nature of the rubber pads, there are no sharp or hard edges on the pads.This station is unlikely the cause of the clean cut on the catheter.A simulation was carried out by using scissors to cut the tubing.It was observed that the cut area has a similar smooth edge as the complaint sample.Therefore, the broken catheter was concluded to be cut by an unknown sharp object and the defect happened outside of the manufacturing facility.

Brand Name
INSYTE-W WINGED PNK 20GA X 1.88IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23291277
Report Number2243072-2025-01248
Device Sequence Number4824235
Product Code FOZ
UDI-Device Identifier00382903813377
UDI-Public(01)00382903813377
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381337
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer11/18/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown